MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURER GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, S, 32/-3.5, TAPER 12/14; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER

ZIMMER SWITZERLAND MANUFACTURER GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, S, 32/-3.5, TAPER 12/14; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER
Model Number 00-8775-032-01
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Hematoma (1884); Unspecified Infection (1930); Post Operative Wound Infection (2446)
Date of Event 12/19/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products.Item#:00625006530 ;lot#:j7352161 ;item name: bone screw self-tapping 6.5 mm dia.30 mm length ; item#:00625006530 ;lot#:j7352156 ;item name: bone screw self-tapping 6.5 mm dia.30 mm length; item#:00786401320 ;lot#:65603489 ;item name: femoral stem press-fit collarless 12/14 neck taper standard body extended neck offset size 13 138 mm stem length cementless; item#:110010263 ;lot#:65506475 ;item name: g7 osseoti multihole 50mm d; item#:20123204 ;lot#:65462155 ;item name: 32mm i.D.Size d high wall liner.Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that the patient underwent additional medical intervention due to wound complication, hematoma and draining sinus.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.Review of the medical records by a hcp identified initial left total hip arthroplasty performed in 2022.Subsequently, the patient developed a postop hematoma with wound drainage.Patient was placed on prophylactic oral antibiotics.In 2022, the patient underwent an irrigation and debridement of the wound with no product exchange.The surgeon noted no evidence of deep infection, the hematoma was evacuated, and the wound closed after irrigation.Intra op cultures were negative but patient was placed on iv antibiotic therapy.The patient continued to experience wound drainage and presented to the emergency department with signs of infection at the hip while also covid positive.The patient underwent a second irrigation and debridement but with head and liner exchange in 2023.From that procedure, cultures were positive for pseudomonas a growth.The patient will continue iv antibiotics and follow up with an infectious disease specialist.During the investigation process a review of the sterile certifications were reviewed and found to be conforming with no applicable deviations.Devices were verified to have gone through acceptable sterilization process following iso/aami/astm & eu published guidelines.There are multiple factors that may contribute to an infection that are outside the control of zimmer biomet, such as external factors, i.E.Hospital/surgical environment, provider related risk factors, and/or patient comorbidities/risk factors.As there are no indications of a product or process issues identified affecting implant safety or effectiveness, therefore implanted products are not identified as the source or contributing to the reported infection.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that the patient underwent revision surgery due to wound complication, hematoma and draining sinus.
 
Event or Problem Description
It was reported that a patient had an initial left total hip arthroplasty.Subsequently, the patient developed a postop hematoma with wound drainage.Patient was placed on prophylactic oral antibiotics.Approximately one month post implantation, the patient underwent an irrigation and debridement of the wound with no product exchange.The surgeon noted no evidence of deep infection, the hematoma was evacuated, and the wound closed after irrigation.Intraop cultures were negative, but patient was placed on iv antibiotic therapy.The patient continued to experience wound drainage and presented to the emergency department with signs of infection at the hip while also covid positive.Then, the patient underwent a second irrigation and debridement but with head and liner exchange.From that procedure, cultures were positive for pseudomonas a growth.The patient will continue iv antibiotics and follow up with an infectious disease specialist.Diligence is completed and no further information on the reported event has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, b7, e1, g3, g6, h2, h6, h11.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
BIOLOX DELTA, CERAMIC FEMORAL HEAD, S, 32/-3.5, TAPER 12/14
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key16310546
Report Number0009613350-2023-00040
Device Sequence Number6803502
Product Code LZO
UDI-Device Identifier00889024430310
UDI-Public(01)00889024430310(17)310504(10)3069804
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K192416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number00-8775-032-01
Device Catalogue Number00-8775-032-01
Device Lot Number3069804
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2023
Supplement Date Received by Manufacturer02/10/2023
11/11/2024
Initial Report FDA Received Date02/07/2023
Supplement Report FDA Received Date03/08/2023
12/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight91 KG